MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION VERCISE; DEEP BRAIN STIMULATOR

BOSTON SCIENTIFIC NEUROMODULATION VERCISE; DEEP BRAIN STIMULATOR
Model Number DB-9218-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscular Rigidity (1968); Visual Impairment (2138); Numbness (2415)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Field b3 date of event: within the last year - 2017 additional suspect medical device component involved in the event: model #: db-1110c, serial #: (b)(4), description: vercise implantable pulse generator kit.
 
Event or Problem Description
A report was received that the patient experienced stiffness and numbness in the left arm and a light would appear in front of the patients eye when driving a car while backing up.In addition, the physician suspected a simple fracture was causing high impedances.The patient was hospitalized and underwent an explant procedure where the m8 adapter and ipg were removed.When the m8 adapter was removed, the impedances disappeared.The physician assessed that the symptoms of arm stiffness and light appearing in the eye may be due to the patient disease.
 
Additional Manufacturer Narrative
Ipg db-1110c sn (b)(4) passed all required tests performed and revealed no anomalies.Lead db-9218-15 sn (b)(4): the complaint has been confirmed.Tests revealed that 2 cables were fractured at the connector.The fractured cables resulted in the reported high impedances.A review of the manufacturing documentation for the lead revealed that no anomalies or deviations potentially related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
VERCISE
Common Device Name
DEEP BRAIN STIMULATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key7384240
Report Number3006630150-2018-01217
Device Sequence Number1274250
Product Code NHL
UDI-Device Identifier08714729905196
UDI-Public08714729905196
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/19/2017
Device Model NumberDB-9218-15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2018
Initial Date Received by Manufacturer 03/08/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;